# SDR CAL950950

- Difficulty date: October 22, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N92874
- Make and model: Doug DC-9-82
- Aircraft serial: 49122
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 500002102
- Condition: Broken
- Location: Nr 1 Engine
- Part time: 23,115 hours
- Stage of operation: CR
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

FLT NR 423 - ELP - THE NR 1 ENG FAILED WITH AN ENGINE FIRE WARNING INDICATION WHILE EN ROUTE FROM IAH TO LAX.  THE FAILURE WAS ACCOMPANIED BY VIBRATION AND LOSS OF THE LEFT HYDRAULIC SYSTEM.  THE NR 1 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS DIVERTED TO ELP WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  INVESTIGATION REVEALED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO THE LIBERATION OF A STAGE 1 BLADE WHICH BROKE ONE INCH BELOW MID-SPAN.  THE BLADE FAILURE WAS CAUSED BY FOD.  SUBMITTER STATES 'BLUE ICE WAS SUSPECTED'.
